I know both increase weight, but was wondering is that simply an increase in hunger, hence eating more,, or does it mean weight gain regardless of food?
NICE question. MIRTAZAPINE is associated with weight gain both in the short and long term. Patients taking mirtazapine often report a voracious appetite, with intense cravings for carbohydrates.A second hypothesis for mirtazapine-induced weight gain is a disturbance of the neurobiological controls that regulate food intake. But the EXACT mechanism is UNKNOWN.
SEROQUEL ((quetiapine ) i dont know how it causes weight gain.
INFORM me too if you got any points. Thanks
Hi Glynn, the answer is both. Most antidepressants and almost all the antipsychotics can cause increased appetite which can be controlled and metabolic changes that just pack on the pounds and there's nothing to be done about it.
Most people are lucky and don't have problems, but I for one gained 30 pounds that diet and exercise won't touch. Okay, because I was skinny as a rail and now I have real girls and curves!
Wellbutrin is though to be the most weight neutral antidepressant and Abilify, Latuda and Saphris the antipsychotics least likely to cause weight gain.
Best wishes, WCV
Thx so much 4 your informative answers
Strange I lost weight on both to each of own
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 25 Mar 2013 • 2 answers
Updated 19 Oct 2017 • 1 answer
Updated 17 Jan 2018 • 2 answers
Updated 12 Aug 2018 • 1 answer
Updated 14 days ago • 3 answers